On the resolution of equations Axn - Byn = C in integers x, y and n ≥ 3, II

András Bazsó, Attila Bérczes, Kálmán Gyory, Ákos Pintér

Research output: Contribution to journalArticle

8 Citations (Scopus)


In Part I (cf. [13]) of this paper, the title equation was solved in x, y, n € Z with |xy| > 1, n ≥ 3 for a collection of positive integers A, B, C under certain bounds. In the present paper we extend these results to much larger ranges of A, B, C. We give among other things all the solutions for A = C = 1, B < 235 (cf. Theorem 1), and for C= 1, A, B ≤ 50, with six explicitly given exceptions (A, B, n) (cf. Theorem 3). The equations under consideration are solved by combining powerful techniques, including Prey curves and associated modular forms, lower bounds for linear forms in logarithms, the hypergeometric method of Thue and Siegel, local methods, classical cyclotomy and computational approaches to Thue equations of low degree. Along the way, we derive a new result on the solvability of binomial Thue equations (cf. Theorem 6) which is crucial in the proof of our Theorems 1 and 2. Some important applications of our theorems will be given in a forthcoming paper.

Original languageEnglish
Pages (from-to)227-250
Number of pages24
JournalPublicationes Mathematicae
Issue number1-2
Publication statusPublished - Feb 26 2010


  • Binomial thue equations
  • Diophantine equations
  • Exponential equations
  • Resolution of equations

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'On the resolution of equations Ax<sup>n</sup> - By<sup>n</sup> = C in integers x, y and n ≥ 3, II'. Together they form a unique fingerprint.

  • Cite this